Skip Navigation
Skip to contents

ACC : Acute and Critical Care

OPEN ACCESS
SEARCH
Search

Search

Page Path
HOME > Search
4 "cardiac tamponade"
Filter
Filter
Article category
Keywords
Publication year
Authors
Case Reports
Cardiology
A successfully treated case of primary purulent pericarditis complicated by cardiac tamponade and pneumopericardium
Jong Wook Beom, Yeekyoung Ko, Ki Yung Boo, Jae-Geun Lee, Joon Hyouk Choi, Seung-Jae Joo, Ji Hwan Moon, Su Wan Kim, Song-Yi Kim
Acute Crit Care. 2021;36(1):70-74.   Published online October 12, 2020
DOI: https://doi.org/10.4266/acc.2020.00234
  • 10,099 View
  • 184 Download
  • 3 Web of Science
  • 3 Crossref
AbstractAbstract PDF
Acute pericarditis is caused by various factors, but purulent pericarditis is rare. Primary purulent pericarditis in immunocompetent hosts is very rare in the modern antibiotics era. We report a successfully treated case of primary purulent pericarditis complicated with cardiac tamponade and pneumopericardium in an immunocompetent host. A 69-year-old female was referred from another hospital because of pleuritic chest pain with a large amount of pericardial effusion. She was diagnosed with acute pericarditis accompanied by cardiac tamponade. We performed emergency pericardiocentesis, with drainage of 360 ml of bloody pericardial fluid. The culture grew Streptococcus anginosus, confirming the diagnosis of acute purulent pericarditis. We performed pericardiostomy because cardiomegaly and pneumopericardium were aggravated after removal of the pericardial drainage catheter. The patient received antibiotics for a total of 23 days intravenously and was discharged with oral antibiotic therapy. Purulent pericarditis is one of the rare forms of pericarditis and is lifethreatening. A multimodality approach is required for proper diagnosis and treatment of this disease.

Citations

Citations to this article as recorded by  
  • A Rare Case of Primary Purulent Pericarditis Caused by Streptococcus constellatus
    Medeinė Kapačinskaitė, Dovilė Gabartaitė, Agnė Šatrauskienė, Ieva Sakaitė, Vytė Valerija Maneikienė, Aleksejus Zorinas, Vilius Janušauskas
    Medicina.2023; 59(1): 159.     CrossRef
  • The Clinical View on Streptococcus anginosus Group – Opportunistic Pathogens Coming Out of Hiding
    Magdalena Pilarczyk-Zurek, Izabela Sitkiewicz, Joanna Koziel
    Frontiers in Microbiology.2022;[Epub]     CrossRef
  • The effects of pneumopericardium during epicardial catheter ablation after dry pericardiocentesis on patients with ventricular arrhythmia
    Qingyong Chen, Bosen Yang, Zhenggang Lai, Wen Yue, Qing Yang
    Journal of Interventional Cardiac Electrophysiology.2022; 66(2): 373.     CrossRef
Chylopericardial Tamponade in a Patient with Chylothorax after Pulmonary Lobectomy
Jin Sue Jeon, Ho Geol Ryu, Hannah Lee, Da Hye Yoo
Korean J Crit Care Med. 2013;28(4):327-330.
DOI: https://doi.org/10.4266/kjccm.2013.28.4.327
  • 2,994 View
  • 64 Download
  • 3 Crossref
AbstractAbstract PDF
Chylopericardium is a very rare, yet potentially fatal, complication following intrathoracic surgery, and can further lead to other life-threatening complications such as cardiac tamponade. A 54-year-old female underwent right upper lobectomy for lung cancer. Chylothorax developed on the 2nd postoperative day, and was managed conservatively with dietary modification. On the 9th postoperative day, the patient suddenly developed hypotension and severe cardiac dysfunction requiring cardiopulmonary resuscitation followed by VA ECMO. Transthoracic echocardiography revealed a large amount of pericardial effusion. Prompt pericardiocentesis was performed and the aspirated fluid showed features of chyle. Thoracic duct ligation with pericardial window operation was performed because the daily amount of chyle drained did not decrease after 3 weeks. Here, we review etiologies and therapeutic options of chylopericardial tamponade following intrathoracic surgery, which should not be underestimated even when the patient seems to demonstrate a good recovery.

Citations

Citations to this article as recorded by  
  • A Case of Chylopericardium Caused by Chylous Pleural Effusion Inflow from a Damaged Pericardium during Operation for Right Lung Cancer
    Masahiro MATSUNO, Kyo HIRAYAMA, Nobuo TSUNOOKA
    Nihon Rinsho Geka Gakkai Zasshi (Journal of Japan Surgical Association).2023; 84(6): 868.     CrossRef
  • A case of cardiac tamponade caused by chylopericardium after mediastinal lymph node dissection for recurrence of lung cancer
    Shinsuke Kitazawa, Kojiro Nakaoka, Naohiro Kobayashi, Shinji Kikuchi, Yukinobu Goto, Yukio Sato
    The Journal of the Japanese Association for Chest Surgery.2017; 31(2): 181.     CrossRef
  • Isolated Chylopericardium after Mitral Valve Replacement: the First Description of Adult Heart Disease in Korea
    Su Wan Kim, Seogjae Lee
    Korean Journal of Critical Care Medicine.2014; 29(2): 123.     CrossRef
Cardiac Tamponade Caused by Epigastric Acupuncture: A Case Report
Jong Kun Kim
Korean J Crit Care Med. 2011;26(4):281-284.
DOI: https://doi.org/10.4266/kjccm.2011.26.4.281
  • 2,674 View
  • 28 Download
  • 1 Crossref
AbstractAbstract PDF
Acupuncture is considered a relatively safe procedure. However, there are serious adverse effects; neurological damage, pneumothorax, cardiac tamponade, serum hepatitis, bacterial and viral infections may occur. Cardiac tamponade is considered to be a rare adverse effect of acupuncture. In the following case, cardiac tamponade was caused by epigastric acupuncture. A 78-year-old male was admitted with a chief complaint of drowsy mentality and hypotension, suggesting a status of shock. He had received acupuncture therapy over epigastric area for gastric dyspepsia at a local oriental medical clinic. An abdominal CT scan and chest x-ray showed a hemopericardium. After receiving pericardiocentesis, his clinical condition improved immediately. He was short in stature and slender for his age. Chest x-ray and computed tomography showed cardiomegaly and pectus excavatum. A proper use of acupuncture by a skilled medical provider is essential to avoid serious complications.

Citations

Citations to this article as recorded by  
  • A Study on Korean Traditional Medicine Side Effects Cases Described in Domestic Western Medical Journals in the Past 10 Years
    Myeong-hwa Lee, Byun-woo Son, Kyoung-min Kim, Soo-hyung Jeon, Young-kyun Kim
    The Journal of Internal Korean Medicine.2018; 39(4): 686.     CrossRef
A Case of Uremic Pericarditis and Cardiac Tamponade That Developed after Ethylene Glycol Poisoning: A Case Report
Ki Ju Kim, Jung Gil Park, Han Jun Ryu, Yeoun Su Jung, Sung Ho Kim, Bong Ryeol Lee, Byung Chun Jung, Hyun Jae Kang
Korean J Crit Care Med. 2010;25(3):176-181.
DOI: https://doi.org/10.4266/kjccm.2010.25.3.176
  • 2,989 View
  • 108 Download
  • 1 Crossref
AbstractAbstract PDF
Ethylene glycol is commonly incorporated into automotive antifreeze agents and a variety of other commercial products. Ethylene glycol poisoning can cause life-threatening metabolic acidosis, cardiopulmonary failure, and renal failure that may be fatal. We present an unusual case of a patient who ingested a large amount of ethylene glycol for the purpose of suicide and developed multiorgan damage, including acute renal failure followed by uremic pericarditis and cardiac tamponade. This unusual complication was effectively managed with echocardiography-guided percutaneous pericardiocentesis and continuous catheter drainage for 3 days. After intensive hemodialysis and supportive care, the patient made a good recovery with near normal cardiac and renal function. Physicians should be aware of the possibility of acute pericarditis and cardiac tamponade in cases of acute renal failure caused by ethylene glycol poisoning.

Citations

Citations to this article as recorded by  
  • Deneysel Etilen Glikol Zehirlenmesi Oluşturulan Ratlarda Myokardiyal Etkilerin Araştırılması*,**
    Burak DOĞAN, Vehbi GÜNEŞ
    Erciyes Üniversitesi Veteriner Fakültesi Dergisi.2020; 17(3): 275.     CrossRef

ACC : Acute and Critical Care